MAUDE Adverse Event Report: DUTCH OPTHALMIC RESEARCH CENTER BV EVA, COMBINED MACHINE INCLUDING LASER (DORC CONNECTOR)

DUTCH OPTHALMIC RESEARCH CENTER BV EVA, COMBINED MACHINE INCLUDING LASER (DORC CONNECTOR)
Model Number 8000.COM02
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was reviewed during the retrospective review.Investigation showed a defective battery, this can happen after a long time of wired use.After replacing the battery, the foot pedal is working according specifications again.This reportable event was identified during a voluntary retrospective review of all complaints since 2015 by the manufacturer (dutch ophthalmic research centre(b)(4)) details of this activity were discussed with cdrh office of compliance ((b)(6)) during a tele-conference on (b)(6) 2017.All available information has been disclosed.This complaint has now been closed.
 
Event or Problem Description
Failure footpedal, footpedal went dead and will even not work when it is plugged in.New footpedal will be sent.Module (b)(4) will be returned.
 
Additional Manufacturer Narrative
The investigation has started.A supplemental will be submitted with any new information.
 
Event or Problem Description
Continous problems of collapses in both retina and cataract surgery.The patient was not injured, however, during a cataract surgery there was an important collapse that could have damaged the patient's eye.
 
Additional Manufacturer Narrative
Final conclusion: investigation of the returned vfie module could not reproduce the complaint.The vfie module is functioning within specifications.The provided log files have been reviewed and there are no indications that could lead to a collapsed eye.Furthermore: the eva system controls the pressure of fluids or gases that can be provided using the system.It also controls the back flush.The eva system provides feedback to the surgeon on the device performance.The eva system is tested and compliant with iec 80601 medical electrical equipment part: 2-58:2015 particular requirements for the basic safety and essential performance of lens removal devices and vitrectomy devices for ophthalmic surgery.The eva system is a device for professional use only with the surgeon present and activating the device during the use.The device provides feedback on the performance of the system; the surgeon monitors the effect on the patient.There are no malfunctions of the device that are beyond the response (reaction time) of the surgeon.The surgical procedure with the use of the eva system can be stopped and restarted at any time during the surgical procedure to mitigate any degradation of performance out of specification.Therefor there is no unacceptable risk associated with the failure or degradation of functions or features of the lens removal devices and vitrectomy devices.Final comments from the manufacturer: the customer let us know that after the vfie module was changed for investigation reasons, several surgical sessions of phaco and two retinal sessions have been made without incident and the problem is considered solved.The replacement vfie module stays part of the machine concerned.

Brand Name
EVA, COMBINED MACHINE INCLUDING LASER (DORC CONNECTOR)
Common Device Name
EVA, COMBINED MACHINE INCLUDING LASER (DORC CONNECTOR)
Manufacturer (Section D)
DUTCH OPTHALMIC RESEARCH CENTER BV
scheijdelveweg 2
zuidland, 3214V N
NL  3214VN
MDR Report Key7552853
Report Number1222074-2018-00160
Device Sequence Number16659684
Product Code HQC
UDI-Device Identifier08717872019666
UDI-Public08717872019666
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountrySP
PMA/510(K) Number
K142877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8000.COM02
Device Catalogue Number8000.COM02
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2016
Supplement Date Received by Manufacturer05/18/2018
08/16/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date05/30/2018
08/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1